Runners Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
27 Posts
Discussion Starter #1
Hello, Never been on a running forum before but I need a bit of advice. I have been jogging/running up and around the local hills since 1980 which was when the jogging 'craze' was going on! I am now 63. Up to January of this year I could trot up all of the inclines with no problems however I noticed during January that I could not get my breath and felt weary. A visit to a local town with my wife found me gasping for breath at the top of a flight of steps I usually ran up! Alarmed at this I went to Redditch Hospital where it was discovered I had multiply pulmonary embolism's in my lungs and a heart flutter. After a lay-off of a couple of months I started to walk my three mile circuit and am now back jogging. I find my legs get 'weary' and tired now. I wonder if its caused by the Warfarin I am on or the beta blocker which I gather slows down my heart....slow heart beat...less oxygen getting to my legs??? Anybody out there been on this route before?
 

·
Registered
Joined
·
9,640 Posts
Sorry I can't help Bill, but just wanted to say Hi and and welcome to Runnersforum.

I am sure someone on here might know something though.

I hope all is sorted soon and you can get back to doing what you really enjoy.

TT :d
 

·
Premium Member
Joined
·
6,618 Posts
Hi Bill,
Again I am unable to answer your questions but wanted to welcome you to the RunningForum.
Sorry to hear about your running problems but glad you got it checked out!

At TT said, Im sure someone will be able to shed some light on the issue, other than that, maybe worth asking your doctor?

All the best!
O.
 

·
Registered
Joined
·
1,799 Posts
Hi Bill,
Beta blockers were certainly no use for me. Yes, they do slow the heart rate and for someone whose resting pulse is around 42bpm they're not very appropriate. My opinion is they are no use for people who indulge in activity sports, like running. While taking them I seemed to run out of energy very quickly - which wasn't very pleasant while winter mountaineering in Glencoe in sub zero temperatures. In fact, they almost proved fatal. When I got home I threw the tablets on my doctor's desk and told him never to prescribe anything like that again! That was thirty years ago. Now, at 76, I appear to have managed very well without them. I have another doctor now who is equally concerned about my hypertension and insists I take medication. Rather than Beta blockers he's prescribed a tablet called Bendroflumethiazide - which I sometimes take!
Cheers!
 

·
Registered
Joined
·
27 Posts
Discussion Starter #5
Hello 'Running Fox', Thanks for that good reply. About 5 years ago I was told I had "the heart beat of a trained runner" by a doctor so I do not know where the flutter came from! I must print off your reply and show it to my doctor. I have, by the way only done the running all these years just to keep fit, I dont enter any races or 'fun runs'!
 
1 - 6 of 6 Posts
Top